It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High Cholesterol Message Board

  • What's Goin' On???

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 08-07-2004, 09:46 AM   #1
    tess2004
    Newbie
     
    tess2004's Avatar
     
    Join Date: Jun 2004
    Posts: 2
    tess2004 HB User
    What's Goin' On???

    This summer I began taking Lipitor faithfully. Can these symptoms be the cause of this drug in your opinion? I called my dr and she brushed it off as if it were due to lack of more exercise and watching the carbs!

    -Severe leg fatigue when climbing 14 stairs(have to rest) and unable to catch my breath. I am overweight, but a few months ago I could run up these stairs with no problem! I hate to go to the supermarket now because of the fact that I have haul a few bags up the stairs!
    -Extreme back pain when doing dishes so that I have to lean on sunk.
    -Numbness in toe and heal.
    -Feeling of strain or muscle tiredness in leg calves when lying down.


    I have been taking Aleve for the pain and am walking the treadmill, but I feel awful.
    I am 55 Female and have NEVER felt this way in my life.

    Have any of you on the board had this kind of trouble with Lipitor?

     
    Sponsors Lightbulb
       
    Old 08-07-2004, 11:36 AM   #2
    rahod
    Veteran
     
    rahod's Avatar
     
    Join Date: May 2004
    Posts: 467
    rahod HB User
    Re: What's Goin' On???

    Quote:
    Originally Posted by tess2004
    This summer I began taking Lipitor faithfully. Can these symptoms be the cause of this drug in your opinion? I called my dr and she brushed it off as if it were due to lack of more exercise and watching the carbs!

    -Severe leg fatigue when climbing 14 stairs(have to rest) and unable to catch my breath. I am overweight, but a few months ago I could run up these stairs with no problem! I hate to go to the supermarket now because of the fact that I have haul a few bags up the stairs!
    -Extreme back pain when doing dishes so that I have to lean on sunk.
    -Numbness in toe and heal.
    -Feeling of strain or muscle tiredness in leg calves when lying down.


    I have been taking Aleve for the pain and am walking the treadmill, but I feel awful.
    I am 55 Female and have NEVER felt this way in my life.

    Have any of you on the board had this kind of trouble with Lipitor?
    It could DEFINITELY be the Lipitor!! I took Lipitor many years ago and had that leg fatigue you describe. I also developed tingling in my feet as well. The symptoms abated when I discontinued Liptitor (after taking it 5 years). I now take Crestor with no problems. What dosage do you take? If you're on 20 mg you may want to try 10mg. If you're on 10 mg, then you should STOP taking it for at least a month to see if the symptoms go away. If they do, then you can use this as an argument for your Dr changing the medication.

     
    Old 08-07-2004, 12:35 PM   #3
    ARIZONA73
    Senior Veteran
    (male)
     
    ARIZONA73's Avatar
     
    Join Date: Aug 2002
    Location: Fords, N.J. USA
    Posts: 2,263
    ARIZONA73 HB UserARIZONA73 HB UserARIZONA73 HB UserARIZONA73 HB User
    Re: What's Goin' On???

    Tess2004,

    Yes, it is most likely from the Lipitor. The symptoms are quite typical of side-effects from statins. My father experienced pretty much the same thing from Zocor. I find it amazing how doctors are still in such a state of denial about this. They, of all people, should know better than that. But I would not ignore these symptoms. It can only lead to further problems. Did your doctor at least instruct you to take Coenzyme Q10 to counteract the CoQ10 depletion that these drugs cause? Or hasn't she heard about that, either?

     
    Old 08-07-2004, 01:41 PM   #4
    jtu91952
    Inactive
     
    Join Date: Jan 2004
    Location: western ny
    Posts: 942
    jtu91952 HB User
    Re: What's Goin' On???

    I took lipitor also and suffered the same symptoms you described. Of course, i did not take coQ10 and didn't know about it until i discovered this board. Drs never tell you anything about what to expect. They are only concern with whether or not the med reduced your cholesterol. I even tried 10 mgs with the same side effects. Finally, i ended up in ER and the ER dr took me off lipitor.

     
    Old 08-08-2004, 05:02 PM   #5
    NineLives
    Veteran
    (female)
     
    NineLives's Avatar
     
    Join Date: May 2004
    Posts: 460
    NineLives HB User
    Re: What's Goin' On???

    Sounds very similiar to the effects my brother had while on Zocor then when the doctor switched to Crestor the effects really went into overdrive. I would consider getting a different doctor. Yours doesn't sound like he or she is really listening to you.

     
    Old 08-14-2004, 08:46 AM   #6
    regor201
    Inactive
    (male)
     
    Join Date: Aug 2004
    Posts: 17
    regor201 HB User
    Re: What's Goin' On???

    Can anyone explain to me the difference between Bacol, a statin medication which was taken off the market because it was killing people and the other statins which half of the country seems to be on now?

     
    Old 08-14-2004, 09:27 AM   #7
    ZippyDawg
    Senior Member
     
    ZippyDawg's Avatar
     
    Join Date: Aug 2004
    Posts: 140
    ZippyDawg HB User
    Re: What's Goin' On???

    Muscle weakness and pain is a well documented side-effect of Lipitor and other statin type drugs. It is also appears to be more prevalent in active people then people who are sedentary.

    Any Doctor who brushed off my concerns about a drug I was taking would get the boot from me. He works for you and not the other way around. Did he even bother to run a creatine kinase (CK) test?

    If you do a Google search on "The Dangers of Statin Drugs: What You Haven't Been Told mercola" Mary G. Enig, PhD, has a good article on the adverse effects of statin drugs.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    can anyone tell me what sort of levels i could expect? kassikoo Thyroid Disorders 104 08-08-2008 04:18 PM
    is she changing her mind So after all that What can i do danny2006 Relationship Health 40 01-28-2006 12:46 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:11 AM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!